Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 27, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 25, 2011, 10:24 PM CDT for 21 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 10:24 PM CDT (03:24 UTC)
- In effect from
- Apr 26, 2011, 12:00 PM CDT
- Expired
- Apr 26, 2011, 11:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 17 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:06 PM CDT | HAIL 1 | Northfield, TX | |
| Apr 26, 6:20 PM CDT | NON-TSTM WND GST 59 | 2 Ne Friona, TX | |
| Apr 26, 6:30 PM CDT | HIGH SUST WINDS 43 | 2 Ne Friona, TX | |
| Apr 26, 6:50 PM CDT | NON-TSTM WND GST 59 | 2 Ne Friona, TX | |
| Apr 26, 7:14 PM CDT | NON-TSTM WND GST 59 | Lazbuddie, TX | WIND GUST MEASURED BY KVII-TV SCHOOL NET SITE |
| Apr 26, 7:35 PM CDT | HIGH SUST WINDS 40 | 2 Ssw Muleshoe, TX | |
| Apr 26, 7:35 PM CDT | HIGH SUST WINDS 41 | 2 Ne Dimmitt, TX | |
| Apr 26, 7:35 PM CDT | HIGH SUST WINDS 43 | 2 Ne Dimmitt, TX | |
| Apr 26, 7:40 PM CDT | HIGH SUST WINDS 41 | 3 N Hart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWUS84 KLUB 260324 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1024 PM CDT MON APR 25 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY... TXZ021>024-027>031-033>037-039>043-261200- /O.UPG.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/ /O.NEW.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 1024 PM CDT MON APR 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH TO FIRE DANGER FOR THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND ADJACENT PORTIONS OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN SUPPORT DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY. WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS NEAR 30 MPH WITH GUSTS OVER 50 MPH AT THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 5 TO 10 PERCENT. STRONGEST WINDS MAY NOT ARRIVE UNTIL LATE IN THE AFTERNOON AND EVENING AS A STRONG PACIFIC FRONT DRIVES THROUGH THE AREA. THESE WINDS WILL HAVE POTENTIAL TO AGITATE HOT SPOTS FROM EARLIER FIRES. AND THESE CONDITIONS WILL COME THE DAY FOLLOWING CRITICAL ACTIVITY THAT OCCURRED ON MONDAY AND AFTER 6 MONTHS OF DEEPENING DROUGHT WITH A WORSENING FUEL SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ025-026-032-038-044-261200- /O.CON.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/ HALL-CHILDRESS-COTTLE-KING-STONEWALL- 1024 PM CDT MON APR 25 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR PORTIONS OF THE ROLLING PLAINS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN SUPPORT DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY. SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
753 WWUS84 KLUB 261213 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 713 AM CDT TUE APR 26 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MUCH OF THE AREA TODAY WHICH COULD RESULT IN AN OUTBREAK OF WILDFIRES... TXZ025-026-032-261315- /O.CAN.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/ HALL-CHILDRESS-COTTLE- 713 AM CDT TUE APR 26 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHEAST TEXAS PANHANDLE AND NORTHEAST ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVELY LIGHT SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO MAINTAIN ADEQUATE MOISTURE LEVELS TO PREVENT CRITICAL FIRE WEATHER CONDITIONS ACROSS THIS AREA THROUGH MOST OF THE AFTERNOON. A COLD FRONT MOVING THROUGH THE AREA LATE IN THE AFTERNOON AND EARLY EVENING WILL BRING GUSTY NORTHWEST WINDS AND LIKELY AN INCREASED FIRE DANGER FOR A PERIOD OF TIME BEFORE TEMPERATURES COOL AND THE WIND DECREASES AROUND 10 PM TO MIDNIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING. $$ TXZ038-044-270400- /O.UPG.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/ /O.EXA.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/ KING-STONEWALL- 713 AM CDT TUE APR 26 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER FOR THE TEXAS SOUTH PLAINS...FAR SOUTHERN TEXAS PANHANDLE...AND WESTERN AND SOUTHERN PORTIONS OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING. STRONG WINDS...VERY WARM TEMPERATURES AND LOW MOISTURE LEVELS WILL CREATE CONDITIONS SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES. THE STRONGEST WIND SPEEDS ARE NOT EXPECTED ACROSS KING AND STONEWALL COUNTIES UNTIL LATE IN THE AFTERNOON. THEN...SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 5 TO 15 PERCENT. THE WINDS WILL SHIFT TO THE NORTHWEST IN THE EVENING AND REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD DRYNESS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. && $$ TXZ021>024-027>031-033>037-039>043-270400- /O.CON.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- KENT- 713 AM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH TO FIRE DANGER FOR THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND ADJACENT PORTIONS OF THE ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON BRINGING THE POTENTIAL FOR DANGEROUS WIND- DRIVEN WILDFIRES. WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS NEAR 30 MPH WITH GUSTS OVER 50 MPH AT THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 5 TO 10 PERCENT. THE STRONGEST WINDS WILL ARRIVE AROUND MID-AFTERNOON ACROSS THE WEST AND SPREAD EAST THROUGH THE EVENING AS A STRONG PACIFIC FRONT MOVES THROUGH THE AREA...WHICH WILL ALSO BRING A WIND SHIFT FROM WEST TO NORTHWEST. THESE WINDS WILL HAVE POTENTIAL TO AGITATE HOT SPOTS FROM EARLIER FIRES. AND THESE CONDITIONS WILL COME THE DAY FOLLOWING CRITICAL ACTIVITY THAT OCCURRED ON MONDAY AND AFTER 6 MONTHS OF DEEPENING DROUGHT WITH A WORSENING FUEL SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD DRYNESS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. && $$
590 WWUS84 KLUB 270009 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 709 PM CDT TUE APR 26 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS MUCH OF THE AREA THIS EVENING... TXZ021>024-027>031-033>044-270400- /O.CON.KLUB.FW.W.0027.000000T0000Z-110427T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 709 PM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ADJACENT ROLLING PLAINS AND THE EXTREME SOUTHERN PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF THE REGION THIS EVENING RESULTING IN A DANGEROUS SCENARIO FOR WIND-DRIVEN WILDFIRES. WEST-NORTHWEST WINDS AS HIGH AS 30 MPH AT THE 20 FOOT LEVEL WITH GUSTS TO 50 MPH ARE COMBINING WITH RELATIVE HUMIDITIES OF 5 TO 10 PERCENT AND HAVE ALREADY SUPPORTED TWO SWIFT-MOVING WILDFIRES LATE THIS DAY. THESE CONDITIONS WILL BE SLOW TO IMPROVE UNTIL VERY LATE THIS EVENING WHEN NORTHWESTERLY WINDS TAPER TO AROUND 15 MPH AND RELATIVE HUMIDITIES QUICKLY RISE BEHIND A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION! HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECORD DRYNESS ARE CREATING VOLATILE WEATHER CONDITIONS SUPPORTIVE OF EXTREME FIRE GROWTH AND SPREAD. && $$
623 WWUS84 KLUB 270358 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1058 PM CDT TUE APR 26 2011 TXZ021>024-027>031-033>044-270500- /O.EXP.KLUB.FW.W.0027.000000T0000Z-110427T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 1058 PM CDT TUE APR 26 2011 ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING. WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT BEHIND A COLD FRONT DROPPING SOUTHWARD THROUGH THE AREA. RELATIVE HUMIDITY ALSO WILL IMPROVE AFTER THIS FRONT PASSES TO 30-50 PERCENT FOR MOST AREAS ON THE CAPROCK...AND CLOSE TO 80 PERCENT OVER THE ROLLING PLAINS. STILL...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT WHICH COULD LEAD TO FLARE UP ALONG THE SOUTH OR SOUTHEASTERN FLANKS OF EARLIER FIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 10:07 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 25, 10:07 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1007 PM CDT MON APR 25 2011 .UPDATE... GLANCE AT THE EARLY INCOMING EVENING GUIDANCE STILL STRONGLY SUPPORTS TOMORROW BEING ANOTHER STRONG WINDY DRY DAY WITH AMPLE SUPPORT TO ISSUE A RED FLAG WARNING FOR AREAS ON THE CAPROCK. STILL SOME QUESTION HOW RAPID MIXING WILL OCCUR OVER FAR EASTERN COUNTIES IN THE ROLLING PLAINS SO WILL LEAVE THIS AREA IN A FIRE WEATHER WATCH. ALSO SOME QUESTION ABOUT HOW COOL FAR NORTHWESTERN AREAS WILL BE WHICH COULD BE A LIMITATION AS WELL...THOUGH WRF/NAM SUPPORTS NEAR 11-13 PERCENT RELATIVE HUMIDITY THIS AREA AS WELL. RMCQUEEN && .PREV DISCUSSION... /ISSUED 822 PM CDT MON APR 25 2011/ UPDATE... WIND SPEEDS HAVE DROPPED OFF ON SCHEDULE THIS EVENING...WITH RAPIDLY LOWERING SPEEDS BETWEEN 730 AND 800 PM. WIND SHIFT WITH A COLD FRONT MOVING SOUTHWARD HELPING LOWER SPEEDS AS WELL AS ELEVATING RELATIVE HUMIDITY LEVELS. SHOWERS MEANWHILE ENDING AS UPPER TROUGH MOVES OUT OF EASTERN PANHANDLE. UPDATE FOR ENDING OF THE WIND ADVISORY AND RED FLAG WARNING FOR THE NIGHT. NO NEW GUIDANCE YET CONCERNING WIND POTENTIAL FOR TUESDAY. CONTINUE PREVIOUS FORECAST. RMCQUEEN PREV DISCUSSION... /ISSUED 657 PM CDT MON APR 25 2011/ AVIATION... COLD FRONT PUSHING THROUGH IN TWO WAVES...FIRST SWINGING WINDS TO THE NORTHWEST WITH SECOND WAVE TO THE NORTH...ALREADY THROUGH KCDS. FIRST FRONT EXPECTED THROUGH KLBB VERY NEAR 00Z WITH DUE NORTHERLY WINDS SETTLING IN BY 02Z-03Z. UPPER LOW IS CLEARING OUT OF PANHANDLE WITH SHOWERS/THUNDER NOW STEERING THROUGH THE EASTERN PANHANDLE SHOULD LEAVE SKIES CLEAR MOST OF THE NIGHT. LOWER LEVELS EXPECTED TO NEARLY SATURATE AGAIN AT KCDS PROBABLY AFTER MIDNIGHT... GIVE SOME TIME FOR THESE NORTHERLY WINDS TO DROP AS WELL. SURFACE BOUNDARY WILL BEGIN EARL TUESDAY OVER WESTERN SOUTH PLAINS WEST OF KLBB NEAR THE NEW MEXICO BORDER. NEXT STRONG UPPER LEVEL ENERGY WILL DIVE RAPIDLY SOUTHEAST FROM THE PACIFIC NORTHWEST OVER THE ROCKIES AND INTO THE SOUTHERN HIGH PLAINS LATE ON TUESDAY. THIS WILL BRING STRONG SURFACE PRESSURE FALLS DURING THE AFTERNOON WITH THE SURFACE LOW PULLING EAST OF KLBB AND RENEWING VERY STRONG WESTERLY WINDS. WILL ATTEMPT TO NAIL DOWN BETTER WIND START TIMES FOR THE 06Z TAF. RMCQUEEN PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 25 2011/ SHORT TERM... ACTIVE WEATHER IS ONGOING IN THE SOUTHERN PLAINS AS A QUICK PROCESSION OF TWO WEATHER-MAKING UA TROUGHS IMPACT THE REGION. THE FIRST FEATURE IS TRANSLATING OVER THE AREA TODAY AND HAS THUS FAR RESULTED IN STRONG WESTERLY WINDS AND CRITICAL FIRE WEATHER THAT HAS PROMOTED THE DEVELOPMENT/SPREAD OF AT LEAST THREE SIGNIFICANT WILDFIRES. CURRENTLY STRONG DRY/WARM DOWNSLOPE WINDS PERSIST OVER MUCH OF THE SOUTH PLAINS...SOUTH OF A STALLED FRONTAL BOUNDARY ORIENTED FROM THE EXTREME SOUTHERN PANHANDLE SOUTHEASTWARD ACROSS HALL/NORTHERN COTTLE COUNTIES. SCATTERED HIGH-BASED CONVECTION IS DEVELOPING UNDER STEEP MID LEVEL LAPSE RATES NEAR THE UA TROUGH/S COLD POOL AND IN VICINITY OF THE FRONT. THESE SHOWERS AND PERHAPS A THUNDERSTORM WILL PRODUCE VERY LIGHT PRECIPITATION AND ERRATIC/GUSTY WINDS THROUGH THE HOURS OF PEAK INSOLATION BEFORE DISSIPATING. THE STALLED FRONT WILL SURGE SOUTHWARD THIS EVENING IN WAKE OF THE DEPARTING UA TROUGH...AND WILL LIKELY CLEAR THE SOUTHERN ZONES BY LATE EVENING/MIDNIGHT. LIGHT MOIST/UPSLOPE WINDS WILL THEN SETTLE OVER THE REGION. MODELS HINT AT BRIEF PERIODS OF PATCHY FOG... ESPECIALLY ALONG THE ESCARPMENT. RENEWED AND BROAD CYCLONICALLY CURVED FLOW WILL DEVELOP OVER THE SOUTHERN PLAINS TUESDAY. SOLUTIONS SHOW A PRONOUNCED 90KT MID LEVEL WIND MAX EJECTING EASTWARD OVER SOUTHERN NEW MEXICO AND NOSING OVER WEST TEXAS LATE IN THE DAY. THIS AS A DEEPENING SURFACE LOW MOVES EAST-SOUTHEASTWARD OVER THE PANHANDLE. MSLP/HEIGHT GRADIENTS OVER THE SOUTH PLAINS SUPPORT HIGH-END ADVISORY LEVEL WINDS /SUSTAINED AROUND 35 MPH/. PROXIMITY OF MID LEVEL WIND MAX SUGGEST NEAR SEVERE GUSTS IN THE 55 MPH RANGE AND NOTABLE BLOWING DUST WILL BE POSSIBLE ESPECIALLY OVER THE WESTERN/SOUTHWESTERN SOUTH PLAINS. LONG TERM... THE BEST CHANCE OF ANYTHING IN THE LONG TERM IS ADDITIONAL FIRE WEATHER CONDITIONS BY THE END OF THE WEEK. GOOD LARGE SCALE LIFT WILL PERSIST OVER NORTHEASTERN AREAS BEYOND 00Z TOMORROW. THE LIFT WILL MOVE OUT OF THE AREA AFTER THE TROUGH AXIS PASSES OVERHEAD. THIS LIFT WILL BE COUPLED WITH THE LOW LEVEL FRONTOGENETICAL FORCING EARLY IN THE EVENING. A SURFACE COLD FRONT WILL PLOW THROUGH THE AREA ABOUT THE SAME TIME THE TROUGH AXIS WILL MOVE OVERHEAD. THERE MAY BE A PERIOD OF ENHANCED LIFT EARLY TOMORROW EVENING IN THE NORTHEAST AREAS. STORMS WILL CONTINUE TO BE VERY HIGH BASED WITH POSSIBLE STRONG SURFACE WIND GUSTS. AFTER THE FRONT PASSES ON TUESDAY EVENING...STRONG PRESSURE RISES WILL CONTINUE THROUGH THE NIGHT KEEPING WINDS ELEVATED. A STRONG HEIGHT/SURFACE PRESSURE GRADIENT WILL NOT BEGIN TO DECREASE UNTIL LATE WEDNESDAY MORNING KEEPING THE WINDS GUSTY THROUGH THIS TIME PERIOD. THE NEXT UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES AND EMERGE INTO THE NORTHERN PLAINS ON FRIDAY STRENGTHENING A LEE SIDE SURFACE TROUGH. INCREASING WINDS ON FRIDAY WILL LEAD TO POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. MODELS CONVERGED SLIGHTLY MORE WITH THE LATEST RUNS. GFS HAS TRENDED SLOWER AND DEEPER WITH THE SOUTHERN END OF THE TROUGH WHILE THE LATEST ECM HAS BECOME MORE PROGRESSIVE AND LESS DEEP. GFSE AND NAEFS INDICATE SOLUTIONS CLOSER TO THE OPERATIONAL ECM RUN. THE COLD FRONT MAY THEREFORE BE DELAYED UNTIL LATE SATURDAY AND THE SURFACE RIDGE MAY HANG AROUND THE AREA LONGER EARLY NEXT WEEK KEEPING TEMPERATURES COOLER. HOWEVER OF MORE CERTAINTY...PRECIPITATION CHANCES WILL REMAIN VERY LOW. JDV FIRE WEATHER... SIGNIFICANT WILDFIRES ARE ONGOING IN CASTRO...LYNN...AND COTTLE COUNTIES. THE MOST IMMEDIATE CONCERN INCLUDES WIND SHIFTS AT THE ONGOING BURN SITES...WHICH WILL OCCUR DURING THE LATE AFTERNOON EVENING HOURS. VERY GOOD/EXCELLENT RH RECOVERIES ARE EXPECTED. THESE RECOVERIES WILL BE NEGATED WITHIN THE FIRST 1-3 HOURS OF CRITICAL FIRE WEATHER TUESDAY. LOCAL FIRE STUDIES SUGGEST TUESDAY/S FIRE WEATHER SCENARIO IS EXTREMELY CRITICAL WITH COMBINATIONS OF RH/WIND TUESDAY AFTERNOON SCORING AN 8 OVER OUR MOST CRITICAL FUELS IN THE WESTERN SOUTH PLAINS...ON A SEVERITY INDEX FROM 0 TO 10 WHERE 9 AND 10 ARE HISTORIC AND NOT OBSERVED DURING THE LAST DECADE. THE MOST CONCERNING FIRE WEATHER WILL LIKELY EVOLVE IN VICINITY OF THE STRONGEST UA WIND MAX AND A THERMAL RIDGE...WHICH WILL BE OVER THE WESTERN/CENTRAL FA DURING THE MIDDAY/EARLY AFTERNOON HOURS...THEN SHIFT EASTWARD OVER THE ROLLING PLAINS DURING THE LATE AFTERNOON. WINDS WILL REMAIN BREEZY ON WEDNESDAY MORNING BEHIND A COLD FRONT BUT THESE WINDS WILL BE DECREASING THROUGH THE DAY. THEREFORE...THE LOWEST RELATIVE HUMIDITIES MAY NOT COINCIDE WITH THE STRONGEST WINDS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP ON FRIDAY. A LEE SIDE SURFACE TROUGH WILL STRENGTHEN INCREASING WESTERLY WINDS. EXTREMELY WARM TEMPERATURES WILL COMBINE WITH VERY DRY AIR TO CREATE SINGLE DIGIT RELATIVE HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 76 37 68 38 / 10 10 10 0 0 TULIA 42 76 43 69 39 / 10 20 10 0 0 PLAINVIEW 44 79 42 69 40 / 0 10 10 0 0 LEVELLAND 44 83 43 72 40 / 0 0 10 0 0 LUBBOCK 47 82 45 72 42 / 0 0 10 0 0 DENVER CITY 44 87 44 75 40 / 0 0 10 0 0 BROWNFIELD 44 86 44 74 41 / 0 0 10 0 0 CHILDRESS 45 78 50 71 43 / 10 20 20 10 0 SPUR 49 85 49 73 42 / 0 10 10 0 0 ASPERMONT 49 87 51 74 46 / 10 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 11 PM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>037-039>043. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ025-026-032-038-044. && 05/99
Hazardous weather outlook, Apr 25, 10:36 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1036 AM CDT MON APR 25 2011 TXZ021>044-261545- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1036 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA TODAY AS ABOVE AVERAGE TEMPERATURES COMBINE WITH VERY DRY AIR...GUSTY WESTERLY WINDS AND NEAR RECORD FUEL DRYNESS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE CAPROCK AND MOST OF THE ROLLING PLAINS THIS AFTERNOON AND EVENING. NON PRECIPITATION WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH ALONG WITH PATCHY BLOWING DUST WILL DEVELOP ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR THE OUTLOOK AREA DUE TO THE COMBINATION OF STRONG WINDS...AND EXTREMELY DRY CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN BY LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 5:49 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 549 PM CDT MON APR 25 2011 TXZ026-252300- CHILDRESS- 549 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEAST CHILDRESS COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAR NORTHEAST CHILDRESS COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:07 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 16 hr |
| Apr 26, 3:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 27 min |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.